Telecoms, Media & Technology is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Apr 24
Show Filter
09:00 - 09:15 15 mins
Broadband Forum Asia
Chairperson Opening Remarks
  • Nicole McCormick - Practice Leader, Broadband and Multiplay, Ovum
more
09:00 - 09:15 15 mins
TV Connect Asia
Sharpening FAANGs: the future of entertainment distribution in South East Asia
  • Speaker Ed Barton - Chief Analyst - Entertainment, Ovum
more
  • How are key regional telcos, operators, pay TV service providers, broadcasters and local OTT platforms responding to the FAANG (Facebook, Apple, Amazon, Netflix and Google) incursion into core markets?
  • Sizing and forecasting SE Asian entertainment spending across the region, focusing on TV and OTT
  • What’s next: how to thrive, not just compete, in a new South East Asian entertainment paradigm
09:15 - 09:45 30 mins
Broadband Forum Asia
Transforming Thailand: Asia’s Digital Transformation Roadmap
more

- Thailand’s journey to becoming a world-class digital economy - Developing a shared vision for Digital Thailand: Encouraging participation from multiple stakeholders – policy makers, private sector and civil society - Holistic frameworks for a digital Thailand

09:15 - 09:55 40 mins
TV Connect Asia
Keynote Panel Discussion: The Dawn of a New Age – From analogue to a completely digital APAC
  • Moderator Jon Watts - Director and Co-Founder, MTM
  • Speaker Aasif Inam - EVP (Product & Pricing) , Pakistan Telecommunication Company Limited
  • Speaker Nikhil Naik - Vice President, Corporate Development & Partnerships, Viu
  • Speaker Junus Koswara - President Director, Nexmedia
more
  • How have populations across the region responded to this change?
  • Upgrade from analogue to Pay-TV?
  • Upgrade to SVOD OTT services instead?
  • Both?
  • Look for alternatives?
  • Identifying the benefits gained from this digital shift i.e.: mixed subscriber options; reduced costs; efficiency gained; quality; power consumption
  • How should industry players capitalise on new growth areas?
  • APAC is the fastest growing region for Pay-TV in the world – how long will this continue for?
  • What new opportunities are available to each market player?
09:45 - 10:15 30 mins
Broadband Forum Asia
Investment, Policy and Partnership Driving Connectivity in Asia
more

- How has the Broadband ecosystem developed in Asia and what opportunities has this presented for operators? 

- A look at where operators are investing – what can this tell us about how the ecosystem will evolve? 

- Is a conducive policy environment essential to further internet growth in the region?

09:55 - 10:15 20 mins
TV Connect Asia
The Current standing and Future of Pay-TV in Asia
  • Speaker Shad Hashmi - VP, Digital Development Global Markets & Operations, Asia, BBC Worldwide
more
  • Understanding the outlook for telecom operators in the arena of SVOD
  • Discussing the collaboration between media and telcos
  • Evaluating collaborations between telcos and OTTs – how does this affect Pay-TV?
  • Discussing collaborations between media, telcos and OTTs – is this “triple threat” approach the best way forward?
10:15 - 10:45 30 mins
Broadband Forum Asia
Connectivity Driving Business, Innovation and Economic Growth
  • Ben King - Country Director, Thailand, Google
more

- The role of digital in Asia’s economic growth 

- Investing in digital infrastructure to support policy agendas and facilitate the achievement of opportunities for businesses, consumers, and government 

- Increased Broadband Access to support SME’s and facilitate trade 

10:15 - 10:45 30 mins
TV Connect Asia
Satellite Panel: Satellite TV in APAC – How to future-proof satellite offerings?
more
  • How are APAC Satellite operators dealing with the challenges of a shift towards IPTV and OTT services?
  • What are the challenges in distribution for satellite operators in unstable regions?
  • Examining the current percentage and benefits of satellite services
  • What new innovations are satellite operators investing in to ensure the ongoing relevance of satellite as a TV delivery platform?
  • How can satellite provide advanced TV services – whether via hybrid, connected boxes, push technology or even two-way satellite?
  • How competitive is satellite with alternative technologies in delivering interactive TV?
10:45 - 11:30 45 mins
Refreshment Break & Speed Networking
11:30 - 11:50 20 mins
Broadband Forum Asia
Case Study: Fiber Delivering Value in Emerging Markets
  • Puneet Garg - CTO & CIO, Indosat Ooredoo
more

- What is the business case for fibre? How do operators guarantee ROI
- The benefits of fixed fibre vs mobile networks
- What are the benefits for end users?

11:30 - 12:00 30 mins
TV Connect Asia
Fireside Chat: What part do you play in an era of greater freedom of choice?
  • Speaker Jonathan French - Head of Global Business & Channel Development, TV4 Entertainment Inc.
  • Speaker Ronnapong Kamnuanthip - Chief Commercial Officer, BEC World Public Co. Ltd.
more
  • Analysing the millennial audience and the key factors influencing their experience
  • What are users attributing the most value to when selecting a service?
  • Identifying how OTT and Pay-TV providers differentiate between their viewer experiences
  • How to stop your viewers from switching off or changing the channels with a better user experience
  • How can telcos be better aggregators for content and OTT services?
11:50 - 12:10 20 mins
Broadband Forum Asia
Network Evolution to Support Service Innovation and Meet Customer Demands
  • Khurshid Bhatt - Regional CTO, Aircel
more

- Ensuring access network delivers optical customer quality of experience

- Is a deep fibre strategy the answer?

- Plotting bandwidth to satisfy customer demand growth

- Open source approaches to reduce opex, capex and spur innovation


12:00 - 12:15 15 mins
TV Connect Asia
Case Study: TV Market and Impacts from OTT in Thailand – What are the winning strategies for all?
  • Speaker Jackkit Sangkittiwan - Partner, Time Consulting
more
  • Evaluating the changing market landscape and challenges faced by the key market players
  • How the Broadcasters, Pay TV operators and Telcos should react in light of increasing demand from OTT video content?
  • What is the key agenda for the regulators to promote co-existance of linear TV and OTT platforms?
12:10 - 12:40 30 mins
Broadband Forum Asia
PANEL FTTx Strategies for Efficient Broadband Delivery
  • Puneet Garg - CTO & CIO, Indosat Ooredoo
  • Advisory Board Gary McLaren - CTO & Co-Owner, HKBN (Hong Kong)
  • Moderator Benoit Felten - Chief Research Officer, Diffraction Analysis
more

- An examination of technologies 

– Gfast, NGPON, DOCSIS - Identifying the right technology partners 

- Challenges in deploying technologies around spectrum allocation

12:15 - 12:45 30 mins
TV Connect Asia
Fireside Chat: The APAC OTT landscape: The Plot thickens
  • Moderator Jon Watts - Director and Co-Founder, MTM
  • Speaker Akash Banerji - Senior Vice President, Head of Marketing, Partnerships & Licensing, VOOT
  • Speaker Roger Jackson - Head of Global Sales, Filmhub
more
  • Identifying the best practice OTT strategies within the APAC region
  • How will OTT providers continue to ensure market penetration and maintain market share with content becoming more exclusive?
  • Generating OTT exclusive shows: what APAC shows are currently available and what are the plans for future content?
  • With content being expensive to make, have and distribute – how do small scale providers survive in competitive markets?
  • How do small scale service providers with limited budgets jump past the trial and error phase to guarantee a hit show?
  • What happens next – OTT and the future of TV?
12:40 - 13:00 20 mins
Broadband Forum Asia
Building a Converged Network Defined by Customer Need
more
  • Combining the Power of end-to-end and fixed networks
  • Using a ‘mixed economy’ of solutions to improve speed and reliability
  • Upgrading the core to increase capacity & Research ‘superchannels’ to identify if capacity can meet demand without new instrastructure
12:45 - 13:00 15 mins
TV Connect Asia
Russian & CIS Pay TV operators strategy: cooperation with OTT and TV channels.
  • Speaker Dmitry Kolesov - TV and Content Director, J’son & Partners Consulting
more
  • Short Russian Pay TV and VOD markets overview. Comparison with any Asian markets.
  • Drivers and barriers for pay TV operators (digital FTA, OTT services, broadband cover etc).
  • Drivers and barriers for VOD market (regulation, customer behavior, new devices etc).
  • Examples of successfully cooperation between players on Russian and CIS markets.
  • Key takeaways - what APAC peers can learn from Russian & CIS markets
13:00 - 13:15 15 mins
TV Connect Asia
Turn-Key OTT Channels
  • Speaker Roger Jackson - Head of Global Sales, Filmhub
more
  • Defining "turn-key OTT channels" -- what they are, serving specific vertical, volume of content, linear vs on-demand
  • Creating & Licensing Turn-Key OTT Channels
  • Analog to Digital cable & broadcast has created opportunities for almost infinite channels
  • How Asian channels can be licensed to USA on-demand platforms like Roku, Pluto TV, Xumo, DirectTV Now, etc. eg. ChinaVision
  • Amazon Prime Video add-on channels -- opportunities in global Amazon ecosystem
13:15 - 14:15 60 mins
Networking Lunch
14:15 - 14:35 20 mins
Broadband Forum Asia
Challenges and Opportunities Toward NFV/SDN-based Next-Generation Networks for CSP
  • Ling-Chih Kao - Manager, Chunghwa Telecom
more

- Deficiencies of Current Mobile Networks – how can NFV and SDN strategy help to improve?
- Virtualization, automation, DevOps and SDN – what is the barrier for telcos?
- What kind of suggested solution and migration steps toward NFV/SDN-based Next-Generation Networks?
- What networks elements are good candidates for NFV and SDN?

14:15 - 14:30 15 mins
TV Connect Asia
Presentation: How to combat piracy platforms as the go to alternative
more
  • Examining the percentages of piracy across the APAC markets
  • How a defensive piracy combating plan can drain resources for investment in services & offerings
  • How do we stop this cycle?
  • Discussing content protection strategies and security policies
  • How to Incorporate cyber-security media services and forensic watermarking into your portfolios
14:30 - 14:50 20 mins
TV Connect Asia
Presentation: Leveraging Data and TV Operations in an OTT World
  • Speaker Aasif Inam - EVP (Product & Pricing) , Pakistan Telecommunication Company Limited
more
  • Segmenting & Synergizing OTT Video - Linear and Non-Linear Content
  • Challenges of Technology, Piracy & Regulations
  • Challenges with OTT partnerships
  • Can it all be done by Operators?
  • Way Forward for long term sustainability
14:35 - 14:55 20 mins
Broadband Forum Asia
Reaping the Benefits of Virtualization - What innovative business approaches can be imagined to build the business case for NFV deployment at scale?
  • James Chin Sze Yih - Principal Engineer, IP Network Planning, TIME dotCom
more

This session will review SDN / NFV technologies and use cases for fixed line Service Providers.
It will analyze and describe SDN and NFV use cases emerging in TIME dotcom’s SPACE (Software Programmable and Cloud Evolution) project  that create potential opportunities to generate new revenues and improve current business efficiencies.Each use case will be described on the issue solved and technology used.

14:50 - 15:05 15 mins
TV Connect Asia
Keeping up with customer demands and market fluctuations
more
  • Addressing the key disruptive challenges influencing pricing and how to deal with them
  • Proliferation of cheaper OTT services
  • Changing consumer behaviour and demand
  • The rise of content piracy
  • Content delivery infrastructure
  • Discussing pushed down prices, increased churn and mobile-first habits
  • What concerns not mentioned should be added to this list, particularly for this region and why?
  • Identifying notable break throughs in the market


14:55 - 15:30 35 mins
Broadband Forum Asia
PANEL The Path to a fully virtualized automated network – SDN, NFV and Open Networking
  • James Chin Sze Yih - Principal Engineer, IP Network Planning, TIME dotCom
  • Ling-Chih Kao - Manager, Chunghwa Telecom
more

- Architectural shifts from closed networks to a new generation of open, programmable and scalable networks

-What is interoperability challenges for the virtualization process?

-What is the migration strategy towards next-generation NFV/SDN neworks

-How can we benefit from the revolutedNFV/SDN-based networks

15:05 - 15:45 40 mins
TV Connect Asia
Panel Discussion: “Evolved bundling” – Carrier Strategies in Broadcast Telecoms
  • Moderator David Ratner - Digital Specialist, Pioneer Consulting Asia
  • Speaker Aasif Inam - EVP (Product & Pricing) , Pakistan Telecommunication Company Limited
  • Speaker Shad Hashmi - VP, Digital Development Global Markets & Operations, Asia, BBC Worldwide
  • Speaker Ted Hall - Research Director, IHS Markit
more
  • Evaluating the growing convergence of services between telecoms and media
  • Collaborating to provide consumers with the best TV User Experience (UX).
  • Why not turn traditional media packages and business models upside down – the mobile plan first and then TV?
  • Evaluating the benefits of mobile subscription plans and offering TV as a value-added service
  • How much of an impact do VAS have on reducing customer churn?
  • Is the future skinny bundles and a la carte options and to what extend?
15:45 - 16:15 30 mins
Networking Break & Exhibition Visit
16:15 - 16:35 20 mins
Broadband Forum Asia
Managing Customer Experience in Digital Age
  • Gautam Borah - Vice President, Customer Service Operations, Vodafone India
more

- Current business context in perspective of digitization
- Emerging Trends in Customer Experience Management
- An integrated approach to Customer Experience Management ensuring balance of  Business Result and Experience

16:15 - 16:30 15 mins
TV Connect Asia
Panel Discussion: Respond to demand - the content viewing and data cost challenge
  • Speaker Rajiv Weragama - Engineer , Sri Lanka Telecom
more
  • Evaluating significant prices discrepancies and offerings attached to a viewing content
  • Discussing “More for More” vs “More for Less” strategies for telco providers – which strategy is proving more successful and why?
  • How are service providers able to sustain multiple service investment at minimal costs to the end user?
  • Increased market share will demand the expansion of system capacity – Will this cost impact end user bundle fees or will it be absorbed?
16:30 - 17:00 30 mins
TV Connect Asia
Fireside Chat: Analysing the increased OTT bundles and operator partnerships
  • Moderator Ed Barton - Chief Analyst - Entertainment, Ovum
  • Speaker Jonathan French - Head of Global Business & Channel Development, TV4 Entertainment Inc.
  • Speaker Roger Jackson - Head of Global Sales, Filmhub
more
  • Discussing how OTT and mobile operator partnerships are re-enforcing greater cord cutting
  • How are Pay-TV providers responding to the decline of Quad-play to Triple-play?
  • How will the nature of bundles expand and change further in the next two to three years?
  • Who is going to be leading the way in this wave of change?
16:35 - 16:55 20 mins
Broadband Forum Asia
Improving Customer Spend with Data
  • Ahmed Saady Yaamin - Vice President, Business Intelligence, Robi Axiata Limited
more

- Using data to understand customer usage and demand 

- Data to inform the customer journey and enable personalisation 

- Capitalising on feedback to optimise the customer journey and improve interaction

16:55 - 17:40 45 mins
Broadband Forum Asia
PANEL Remaining Competitive by Making the Most of the Data Opportunity
  • Ahmed Saady Yaamin - Vice President, Business Intelligence, Robi Axiata Limited
  • Winn Voravuthikunchai - Group Data Scientist, Applied Analytics, Telenor Group
  • Moderator David Ratner - Digital Specialist, Pioneer Consulting Asia
more

- Machine Learning to make sense of data 

- Taking the right approach 

– identifying the business need before the technology required 

- Defining a business case to avoid disappointing shareholders and management with data projects

 - Ensuring efficient data practises – using the right data, not all the data

17:40 - 19:10 90 mins
Networking Drinks Reception
Showing of Streams
10:45 - 11:30

Refreshment Break & Speed Networking

Showing of Streams
13:15 - 14:15

Networking Lunch

Showing of Streams
15:45 - 16:15

Networking Break & Exhibition Visit

Showing of Streams
17:40 - 19:10

Networking Drinks Reception